It is currently Tue Aug 22, 2017 1:30 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 

Does Suboxone make you constipated?
Yes 100%  100%  [ 2 ]
No 0%  0%  [ 0 ]
Sometimes 0%  0%  [ 0 ]
Total votes : 2
Author Message
PostPosted: Sun Apr 24, 2016 11:13 am 
Offline
Average Poster
Average Poster

Joined: Sun Apr 24, 2016 10:48 am
Posts: 5
Hi, I'm thinking about switching to suboxone, but I'm worried about how my stomach might react.

Before being put on opiates a few years ago, I had debilitating stomach issues. Chronic D, to be exact. Doctors tried everything and nothing even helped a little.

The second I was put on Percocet, it stopped like magic. I'm now on that and morphine, but want to get off everything b/c of tolerance issues & being in a state on constant w/d.

My only concern with getting off everything is my stomach going back to the way it was. I couldn't leave the bathroom let alone leave the house before, I felt like a prisoner.


I want to go back to school and eventually get a job, but I can't being on this medicine, and I certainly can't if my stomach goes back to the way it was.

I've considered both methadone & suboxone. I know methadone would keep my stomach ok, but having to go there every day, D-testing, and all the 'politics' as my husband puts it...some ppl need all that, but I don't. I just need something (anything) that will keep me from continuing to be in constant w/d, while keeping my stomach from losing its mind again.

Does sub work the same way regular opiates do for your stomach?
(Does it make most ppl constipated?)-cause that's what I need it to do.

Does it actually contain any opiates?

*Sorry for all the TMI* :D


Top
 Profile  
 
PostPosted: Sun Apr 24, 2016 7:59 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1544
Constipation is the most common side effect that I hear about. You wrote that you are currently dependent on opioids, and you would like to get away from the constant w/d... I would expect buprenorphine to work very well for your condition. You didn't really say--- were you put on opioids JUST for your diarrhea?? That would be a very unusual reason...

But most people on buprenorphine feel MUCH more 'level' than they did on other opioids, including methadone or oxycodone. The half-life is much longer, and so the effect lasts for days, not hours. And yes-- methadone would require much greater monitoring, at least during the first 3-12 months.

Good luck!


Top
 Profile  
 
PostPosted: Sun Apr 24, 2016 10:03 pm 
Offline
Long Time Member
Long Time Member

Joined: Thu Aug 08, 2013 5:40 pm
Posts: 421
Here is my experience with GI issues and Suboxone. Four people that have had gastric bypass, three with the older Roux n Y. Common is dumping syndrome, frequent loose stools after eating. Much improved after starting Suboxone. Crohn's disease - 1. He went from 20 bloody stools a day to 6-8 mucosy, not bloody stools a day. He is ecstatic, particularly since they have postponed removing part of his colon for now. These are people with opiate addiction, the condition that I am treating, but found relief for something else.
So yes, Suboxone may ease your GI problems, but it is not a treatment. It is an side effect (useful) of Suboxone for addiction.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group